Alert archive / Texas / Wind Chill Warnings in 2024

Wind Chill Warning 1, NWS Austin/San Antonio, TX

January 15, 202416 counties in Texas

NWS Austin/San Antonio, TX issued this wind chill warning at Jan 15, 2024, 11:59 AM CST for 16 counties in Texas. It was in force for 20 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 15, 2024, 11:59 AM CST (17:59 UTC)
Expired
Jan 16, 2024, 8:10 AM CST
In force
20 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bandera County, TX, Bastrop County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Edwards County, TX, Gillespie County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Lee County, TX, Llano County, TX, Real County, TX, Travis County, TX, Williamson County, TX

The radar

The Austin/San Antonio radar (KEWX), 66 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 15, 12:00 PM CSTFREEZING RAIN 03 Nnw Austin, TXCorrects previous freezing rain report from 3 NNW Austin. Total ice accumulation from January 14 and 15 as measured by KATT ASOS.
Jan 15, 12:00 PM CSTFREEZING RAIN 0.021 Ssw Burnet, TXTotal ice accumulation from January 14 and 15 as measured by KBMQ ASOS.
Jan 15, 12:00 PM CSTFREEZING RAIN 0.031 Ssw Burnet, TXCorrects previous freezing rain report from 1 SSW Burnet. Total ice accumulation from January 14 and 15 as measured by KBMQ ASOS.
Jan 15, 12:00 PM CSTFREEZING RAIN 0.053 Nnw Austin, TXTotal ice accumulation from January 14 and 15 as measured by KATT ASOS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.0 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2024-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2024-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 555 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
251 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
555 m²/s²
0-3 km storm-relative helicity
594 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

646 
WWUS44 KEWX 151759
WSWEWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1159 AM CST Mon Jan 15 2024

TXZ173-191>194-206-208-160400-
/O.EXP.KEWX.WS.W.0001.000000T0000Z-240115T1800Z/
/O.NEW.KEWX.WC.W.0001.240115T1800Z-240116T1500Z/
/O.NEW.KEWX.WC.Y.0002.240116T1500Z-240117T1600Z/
/O.EXT.KEWX.WC.Y.0001.000000T0000Z-240115T1800Z/
Williamson-Hays-Travis-Bastrop-Lee-Comal-Caldwell-
Including the cities of Georgetown, San Marcos, Austin, Bastrop, 
Giddings, New Braunfels, and Lockhart
1159 AM CST Mon Jan 15 2024

...WIND CHILL WARNING IN EFFECT UNTIL 9 AM CST TUESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 10 AM CST
WEDNESDAY...
...WINTER STORM WARNING WILL EXPIRE AT NOON CST TODAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind chills
  expected. Wind chills as low as 5 below zero. For the Wind 
  Chill Advisory, very cold wind chills expected. Wind chills as 
  low as zero.

* WHERE...Portions of south central Texas.

* WHEN...For the first Wind Chill Advisory, until noon CST 
  today. For the Wind Chill Warning, until 9 AM CST Tuesday. For 
  the second Wind Chill Advisory, from 9 AM Tuesday to 10 AM CST 
  Wednesday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

* ADDITIONAL DETAILS...While wintry precipitation has come to an
  end, residual icy spots could remain on some area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$

TXZ205-207-209-220>225-160400-
/O.EXP.KEWX.WS.W.0001.000000T0000Z-240115T1800Z/
/O.CON.KEWX.WC.Y.0001.000000T0000Z-240117T1600Z/
Bexar-Guadalupe-Fayette-Atascosa-Wilson-Karnes-Gonzales-De Witt-
Lavaca-
Including the cities of San Antonio, Seguin, La Grange, 
Pleasanton, Floresville, Karnes City, Gonzales, Cuero, 
and Hallettsville
1159 AM CST Mon Jan 15 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
WEDNESDAY...
...WINTER STORM WARNING WILL EXPIRE AT NOON CST TODAY...

* WHAT...Very cold wind chills. Wind chills as low as zero.

* WHERE...Portions of south central Texas.

* WHEN...For the Winter Storm Warning, until noon CST today. For 
  the Wind Chill Advisory, until 10 AM CST Wednesday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

* ADDITIONAL DETAILS...While wintry precipitation has come to an
  end, residual icy spots could remain on some area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

TXZ171-172-184>190-160400-
/O.EXP.KEWX.WW.Y.0001.000000T0000Z-240115T1800Z/
/O.NEW.KEWX.WC.W.0001.240115T1800Z-240116T1500Z/
/O.NEW.KEWX.WC.Y.0002.240116T1500Z-240117T1600Z/
/O.EXT.KEWX.WC.Y.0001.000000T0000Z-240115T1800Z/
Llano-Burnet-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Blanco-
Including the cities of Llano, Burnet, Rocksprings, Leakey, 
Kerrville, Bandera, Fredericksburg, Boerne, and Blanco
1159 AM CST Mon Jan 15 2024

...WIND CHILL WARNING IN EFFECT UNTIL 9 AM CST TUESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 10 AM CST
WEDNESDAY...
...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON CST TODAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind chills
  expected. Wind chills as low as 10 below zero. For the Wind 
  Chill Advisory, very cold wind chills expected. Wind chills as 
  low as zero.

* WHERE...Portions of south central Texas.

* WHEN...For the first Wind Chill Advisory, until noon CST 
  today. For the Wind Chill Warning, until 9 AM CST Tuesday. For 
  the second Wind Chill Advisory, from 9 AM Tuesday to 10 AM CST 
  Wednesday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

* ADDITIONAL DETAILS...While wintry precipitation has come to an
  end, residual icy spots could remain on some area roadways. .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

&&

$$

TXZ203-204-160400-
/O.EXP.KEWX.WW.Y.0001.000000T0000Z-240115T1800Z/
/O.CON.KEWX.WC.Y.0001.000000T0000Z-240117T1600Z/
Uvalde-Medina-
Including the cities of Uvalde and Hondo
1159 AM CST Mon Jan 15 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
WEDNESDAY...
...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON CST TODAY...

* WHAT...Very cold wind chills. Wind chills as low as zero.

* WHERE...Much of south central Texas.

* WHEN...For the Winter Weather Advisory, until noon CST Monday. 
  For the Wind Chill Advisory, through 10 AM CST Wednesday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

* ADDITIONAL DETAILS...While wintry precipitation has come to an
  end, residual icy spots could remain on some area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

TXZ218-219-228-151900-
/O.EXP.KEWX.WW.Y.0001.000000T0000Z-240115T1800Z/
Zavala-Frio-Dimmit-
Including the cities of Crystal City, Pearsall, 
and Carrizo Springs
1159 AM CST Mon Jan 15 2024

...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON CST TODAY...

While wintry precipitation has come to an end, residual icy spots
could remain on some area roadways.

$$
3 follow-up statements
546 
WWUS44 KEWX 152157
WSWEWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
357 PM CST Mon Jan 15 2024

TXZ171>173-184>194-206-208-161200-
/O.CON.KEWX.WC.W.0001.000000T0000Z-240116T1500Z/
/O.CON.KEWX.WC.Y.0002.240116T1500Z-240117T1600Z/
Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie-
Kendall-Blanco-Hays-Travis-Bastrop-Lee-Comal-Caldwell-
Including the cities of Llano, Burnet, Georgetown, Rocksprings, 
Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, 
San Marcos, Austin, Bastrop, Giddings, New Braunfels, 
and Lockhart
357 PM CST Mon Jan 15 2024

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO
10 AM CST WEDNESDAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind chills
  expected. Wind chills as low as eight below zero. For the Wind 
  Chill Advisory, very cold wind chills expected. Wind chills as 
  low as zero.

* WHERE...Portions of south central Texas.

* WHEN...For the Wind Chill Warning, until 9 AM CST Tuesday. For 
  the second Wind Chill Advisory, from 9 AM Tuesday to 10 AM CST 
  Wednesday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

* ADDITIONAL DETAILS...While wintry precipitation has come to an
  end, residual icy spots could remain on some area roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. When outside, make sure you
wear appropriate clothing, a hat, and gloves. 

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

TXZ203>205-207-209-220>225-161200-
/O.CON.KEWX.WC.Y.0001.000000T0000Z-240117T1600Z/
Uvalde-Medina-Bexar-Guadalupe-Fayette-Atascosa-Wilson-Karnes-
Gonzales-De Witt-Lavaca-
Including the cities of Uvalde, Hondo, San Antonio, Seguin, 
La Grange, Pleasanton, Floresville, Karnes City, Gonzales, Cuero,
and Hallettsville
357 PM CST Mon Jan 15 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
WEDNESDAY...

* WHAT...Very cold wind chills. Wind chills as low as zero.

* WHERE...Much of south central Texas.

* WHEN...For the Wind Chill Advisory, through 10 AM CST 
  Wednesday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

* ADDITIONAL DETAILS...While wintry precipitation has come to an 
  end, residual icy spots could remain on some area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
493 
WWUS44 KEWX 160734
WSWEWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
134 AM CST Tue Jan 16 2024

TXZ171>173-184>194-206-208-162200-
/O.CON.KEWX.WC.W.0001.000000T0000Z-240116T1500Z/
/O.CON.KEWX.WC.Y.0002.240116T1500Z-240117T1600Z/
Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie-
Kendall-Blanco-Hays-Travis-Bastrop-Lee-Comal-Caldwell-
Including the cities of Llano, Burnet, Georgetown, Rocksprings, 
Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, 
San Marcos, Austin, Bastrop, Giddings, New Braunfels, 
and Lockhart
134 AM CST Tue Jan 16 2024

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 10 AM CST WEDNESDAY...

* WHAT...For the Wind Chill Warning, dangerously cold wind chills
  expected. Wind chills as low as 10 below zero. For the Wind 
  Chill Advisory, very cold wind chills expected. Wind chills as 
  low as zero.

* WHERE...Much of south-central Texas.

* WHEN...For the Wind Chill Warning, until 9 AM CST Tuesday. For
  the Wind Chill Advisory, from 9 AM Tuesday to 10 AM CST 
  Wednesday.

* IMPACTS...The cold wind chills could result in hypothermia if
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outside activities if possible. If outside, make sure you 
wear appropriate clothing, a hat, and gloves.

&&

$$

TXZ183-202-217>219-228-162200-
/O.EXA.KEWX.WC.Y.0001.000000T0000Z-240117T1600Z/
Val Verde-Kinney-Maverick-Zavala-Frio-Dimmit-
Including the cities of Del Rio, Brackettville, Eagle Pass, 
Crystal City, Pearsall, and Carrizo Springs
134 AM CST Tue Jan 16 2024

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST WEDNESDAY...

* WHAT...Very cold wind chills. Wind chills as low as zero.

* WHERE...Portions of south-central Texas.

* WHEN...Now through 10 AM CST Wednesday.

* IMPACTS...The cold wind chills could result in hypothermia if
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while outside. Wear appropriate clothing, a hat, and 
gloves. 

&&

$$

TXZ203>205-207-209-220>225-162200-
/O.CON.KEWX.WC.Y.0001.000000T0000Z-240117T1600Z/
Uvalde-Medina-Bexar-Guadalupe-Fayette-Atascosa-Wilson-Karnes-
Gonzales-De Witt-Lavaca-
Including the cities of Uvalde, Hondo, San Antonio, Seguin, 
La Grange, Pleasanton, Floresville, Karnes City, Gonzales, Cuero,
and Hallettsville
134 AM CST Tue Jan 16 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
WEDNESDAY...

* WHAT...Very cold wind chills. Wind chills as low as zero.

* WHERE...Portions of south-central Texas.

* WHEN...Through 10 AM CST Wednesday.

* IMPACTS...The cold wind chills could result in hypothermia if
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while outside. Wear appropriate clothing, a hat, and 
gloves.

&&

$$
432 
WWUS44 KEWX 161410
WSWEWX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
810 AM CST Tue Jan 16 2024

TXZ171>173-184>194-206-208-162215-
/O.CAN.KEWX.WC.W.0001.000000T0000Z-240116T1500Z/
/O.EXT.KEWX.WC.Y.0002.240116T1410Z-240117T1600Z/
Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie-
Kendall-Blanco-Hays-Travis-Bastrop-Lee-Comal-Caldwell-
Including the cities of Llano, Burnet, Georgetown, Rocksprings, 
Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, 
San Marcos, Austin, Bastrop, Giddings, New Braunfels, 
and Lockhart
810 AM CST Tue Jan 16 2024

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST WEDNESDAY...
...WIND CHILL WARNING IS CANCELLED...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  zero.

* WHERE...Portions of south central Texas.

* WHEN...Until 10 AM CST Wednesday.

* IMPACTS...The cold wind chills could result in hypothermia if
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

TXZ183-202>205-207-209-217>225-228-162215-
/O.CON.KEWX.WC.Y.0001.000000T0000Z-240117T1600Z/
Val Verde-Kinney-Uvalde-Medina-Bexar-Guadalupe-Fayette-Maverick-
Zavala-Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Del Rio, Brackettville, Uvalde, Hondo, 
San Antonio, Seguin, La Grange, Eagle Pass, Crystal City, 
Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, 
Hallettsville, and Carrizo Springs
810 AM CST Tue Jan 16 2024

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
WEDNESDAY...For the Wind Chill Advisory, v

* WHAT...Very cold wind chills. Wind chills as low as zero.

* WHERE...Portions of south-central Texas.

* WHEN...Now through 10 AM CST Wednesday.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while outside. Wear appropriate clothing, a hat, and
gloves.

&&

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind chill warning went out at Jan 15, 5:52 AM CST, 6 hours 7 minutes earlier.

Area forecast discussion, Jan 15, 5:52 AM CST, 6 hours 7 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
552 AM CST Mon Jan 15 2024

...New AVIATION...

.SHORT TERM...
(Today through Tuesday)
Issued at 257 AM CST Mon Jan 15 2024

Key points:

-A Winter Storm Warning is in effect through Noon for all Coastal
 Prairies counties and the I-35 Corridor counties from Atascosa to
 Williamson. A Winter Weather Advisory remains in effect through Noon
 for the counties west of I-35 to near Hwy 83. Freezing drizzle and
 freezing rain is the primary weather to create impacts to travel.
 Some snow flurries have been reported from eastern Hill Country to
 around the Austin metro area. Some light sleet is also possible.
 Little to no sleet or snow accumulation is expected, but
 accumulations up to 1/10 inch are possible from mainly the freezing
 rain/drizzle. Areas in the advisory should receive lighter amounts
 between a trace and 5/100 inch; perhaps a dusting of snow is
 possible over Llano County.

-A Wind Chill Advisory covering most of South Central Texas continues
 until until 10 AM Wednesday. A Hard Freeze Warning is also in
 effect for most of South Central Texas for the same time period.
 Wind Chills Monday night into Tuesday morning will be lower than
 those on Monday morning, and some areas (Hill Country and nearby
 Interstate 35 corridor) will be at risk of reaching below zero
 values, prompting a possible Wind Chill Warning.

-Portions of the southern Edwards Plateau, Hill Country and nearby I-35
 corridor from Austin northward will see a prolonged period of below
 freezing temperatures from today through Wednesday morning.

The slightly better agreement among most hi-res models (as compared
to the big differences between the ECM, GFS and NAM) has us feeling
better about our storm total ice amounts expected to finish out this
first winter weather event of the season. Radar trends seem to
reflect that only light rates are expected, but the reports on the
roads are such that the roads are quickly becoming slick and
dangerous with just 0.01 inch of icing. The was somewhat expected as
the very cold surfaces and the low dew point depressions now at the
surface make for an efficient mess through the rest of the overnight
hours. Model consensus is also showing good signal for a NW to SE
drying trend with all frozen precip to stop accumulating by noon.
Untreated roads may need a full day for the drying north winds to
evaporate or sublimate the ice, and the subfreezing temps over our
northern counties will do little to help. Meanwhile much of the I-10
corridor and areas south should be able to recover by the end of
today. We will closely monitor surface observations and road
conditions through today to see if there are any icing hazards to
carry over, but for now, we anticipate the precipitation part of the
Advisory and Warning will end at noon.

In the wake of the weak shortwave that brought about the enhanced
overrunning, a reinforcing shot of surface high pressure drops
southward into the southern U.S. plains Monday night into Tuesday
morning. This will increase northerly winds and as low temperatures
drop into the teens (possible single digits Hill Country) and 20s,
some wind chill values over the Hill Country and nearby I-35
corridor could drop into the negative single digits. Clouds Tuesday
morning could be slow to clear out, and so there may only be a few
areas able to see a high temperature recover back to 40 degrees.

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 257 AM CST Mon Jan 15 2024

-A hard freeze due to well below freezing temperatures continues
 Tuesday night into early Wednesday morning. A Hard Freeze Warning is
 in effect through 10 AM CST Wednesday.

-Bitterly cold wind chills in the single digits and teens continue
 Tuesday night into early Wednesday morning. A Wind Chill Advisory
 is in effect through 10 AM CST Wednesday.

-Another Arctic front moves across South Central Texas late Thursday
 into Friday, though this one is precipitation free with a much
 shorter cold spell.

The Arctic outbreak continues across South Central Texas through
Wednesday morning. Radiational cooling will be maximized due to
mostly clear skies, light winds, and dewpoints in the single digits
to lower teens. Most areas will see lows in the teens with lower 20s
along the Rio Grande. However, a few low lying spots in the Hill
Country and along the Escarpment may see lows in the single digits.
Since light winds are expected, wind chills should be just below air
temperatures. The Hard Freeze Warning and Wind Chill Advisory
continue through 10 AM on Wednesday.

Surface high pressure drifts off to the east on Wednesday allowing a
breezy south-southwesterly lower level flow to return bringing a
warming trend going into Thursday. Near to slightly above normal
temperatures are expected on Thursday, however this will be brief.

Another Arctic cold front moves across our area late Thursday into
night into Friday. Due to minimal moisture, no precipitation is
expected with it. Although it does not look as cold as the current
Arctic airmass, a hard freeze is still expected most areas Friday
night into Saturday morning.

During the weekend, southerly lower level flow returns ahead of an
upper level trough leading to a warming and moistening trend and a
return of chances of rain on Sunday into next week. Occasional model
runs have shown a potential for a rain-winter mix at on onset before
significant warm advection kicks in. Forecasts over next week will
monitor this potential. For now, will go with all rain.

&&

.AVIATION...
(12Z TAFS)
Issued at 527 AM CST Mon Jan 15 2024

Radar loops show a steady fetch of very light freezing or frozen
precipitation coming mainly from drizzle. The breezy surface conditions
continues to make a lot of the concrete surfaces mostly dry, but
smoother surfaces like vehicles and windows are taking on quite a bit
of icing. Precip rates are probably at their highest along I-35 right
about now, but a decreasing trend can be seen coming in from the
west. DRT will see some MVFR clouds should be done with the drizzle
chances. Still expect the precip over I-35 to taper off by 15Z, but
MVFR skies should linger most of the day, especially SSF and areas to
the south. breezy north winds will continue through tonight, but
there are no ceiling issues to speak of after sundown.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              17  34  16  47 /   0   0   0   0
Austin Bergstrom Intl Airport  14  33  14  48 /   0   0   0   0
New Braunfels Muni Airport     17  36  17  49 /   0   0   0   0
Burnet Muni Airport            14  32  16  48 /   0   0   0   0
Del Rio Intl Airport           23  41  22  53 /  10   0   0   0
Georgetown Muni Airport        14  33  14  47 /   0   0   0   0
Hondo Muni Airport             19  39  16  49 /   0   0   0   0
San Marcos Muni Airport        15  35  14  48 /   0   0   0   0
La Grange - Fayette Regional   18  33  16  48 /   0   0   0   0
San Antonio Intl Airport       19  36  18  47 /   0   0   0   0
Stinson Muni Airport           20  38  19  49 /   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Hard Freeze Warning until 10 AM CST Wednesday for Atascosa-Bandera-
Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Edwards-Fayette-
Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee-
Llano-Medina-Real-Travis-Uvalde-Williamson-Wilson.

Wind Chill Advisory until 10 AM CST Wednesday for Atascosa-Bandera-
Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Edwards-Fayette-
Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee-
Llano-Medina-Real-Travis-Uvalde-Williamson-Wilson.

Winter Weather Advisory until noon CST today for Bandera-Blanco-
Burnet-Dimmit-Edwards-Frio-Gillespie-Kendall-Kerr-Llano-Medina-Real-
Uvalde-Zavala.

Winter Storm Warning until noon CST today for Atascosa-Bastrop-
Bexar-Caldwell-Comal-De Witt-Fayette-Gonzales-Guadalupe-Hays-Karnes-
Lavaca-Lee-Travis-Williamson-Wilson.

&&

Short-Term...18
Long-Term...04
Aviation...18
Hazardous weather outlook, Jan 15, 4:35 AM CST, 7 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
435 AM CST Mon Jan 15 2024

TXZ171>173-183>194-202>209-217>225-228-161045-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
435 AM CST Mon Jan 15 2024

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

A Winter Storm Warning is in effect through noon today for
portions of South Central Texas along and east of I-35. West of
I-35, a Weather Advisory remains in effect through noon for most
of the western counties, with the exception being the counties
nearest to the Rio Grande. A light mix of freezing drizzle,
freezing rain, and possibly some snow and sleet will continue
falling through daybreak before clearing from west to east across
the area by noon. Precipitation amounts are expected to be light,
mainly a few hundredths of an inch or less. However, there is a
potential for a few locations to receive around 1/10 inch. Impacts
are expected primarily on roadways, especially elevated surfaces
such as bridges and overpasses. A few areas may see a dusting from
snow.

A Wind Chill Advisory is in effect for much of south-central Texas
through tonight for wind chill values as low as the single digits
to near zero. A Wind Chill Warning may be needed.

A Hard Freeze Warning is in effect for much of south-central
Texas tonight for temperatures in the teens and 20s.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
A Hard Freeze Warning and Wind Chill Advisory will continue
Tuesday through Wednesday morning for much of South-Central Texas,
as the coldest wind chills and coldest temperatures of the week
are expected to occur Tuesday night into Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Reports of icing impacts is highly encouraged.

In the hours before

Local storm report, Jan 15, 8:00 AM CST, 3 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
800 AM CST Mon Jan 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     Freezing Rain    4 NNW Austin            30.33N 97.76W
01/15/2024  E0.01 inch       Travis             TX   Dept of Highways

            TxDot reporting several roads in the Austin
            and NW Austin vicinity with icy patches,
            especially around elevated surfaces and
            bridges.

&&

MB
Local storm report, Jan 15, 8:07 AM CST, 3 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
807 AM CST Mon Jan 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Snow             1 NNE Bergstrom Interna 30.21N 97.66W
01/15/2024  E0.1 inch        Travis             TX   Public

            Minor snow/sleet accumulation in Del Valley,
            near Austin-Bergstrom Intl airport via
            pictures on X.

&&

MB
Local storm report, Jan 15, 8:30 AM CST, 3 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
830 AM CST Mon Jan 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 AM     Freezing Rain    San Marcos              29.88N 97.94W
01/15/2024  E0.01 inch       Hays               TX   Law Enforcement

            San Marcos police department reporting
            numerous accidents around the city of San
            Marcos, with many occurring within the past
            hour.

&&

MB
Local storm report, Jan 15, 9:37 AM CST, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
937 AM CST Mon Jan 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     Sleet            Bastrop                 30.12N 97.31W
01/15/2024  E0.0 inch        Bastrop            TX   Public

            Photo shared on Facebook in Bastrop with
            sleet and freezing rain mixture on the
            ground.

&&

MM
Local storm report, Jan 15, 9:45 AM CST, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
945 AM CST Mon Jan 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 AM     Sleet            Seguin                  29.57N 97.96W
01/15/2024  E0.0 inch        Guadalupe          TX   Public

            Photo shared via Facebook with sleet on the
            windshield of a vehicle.

&&

MM
Special weather statement, Jan 15, 11:59 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1159 AM CST Mon Jan 15 2024

TXZ171>173-184>194-203>209-218>225-228-160000-
Llano-Burnet-Williamson-Edwards-Real-Kerr-Bandera-Gillespie-
Kendall-Blanco-Hays-Travis-Bastrop-Lee-Uvalde-Medina-Bexar-Comal-
Guadalupe-Caldwell-Fayette-Zavala-Frio-Atascosa-Wilson-Karnes-
Gonzales-De Witt-Lavaca-Dimmit-
Including the cities of Llano, Burnet, Georgetown, Rocksprings,
Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco,
San Marcos, Austin, Bastrop, Giddings, Uvalde, Hondo,
San Antonio, New Braunfels, Seguin, Lockhart, La Grange,
Crystal City, Pearsall, Pleasanton, Floresville, Karnes City,
Gonzales, Cuero, Hallettsville, and Carrizo Springs
1159 AM CST Mon Jan 15 2024

...Residual Icy Spots on Roadways Possible...

While there may be a few reports of some light freezing drizzle,
sleet, or snow, the bulk of the wintry precipitation has come to
end across South-Central Texas. The main hazard through the
afternoon hours will be residual icy spots on area roadways left
over from the overnight and morning precipitation. Some continued
improvement is expected as northerly winds help dry off roadways.
Stay home if possible, but use extreme caution if out on area
roadways through the remainder of the day.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 1:08 AM CSTWinter Storm WarningEWXAtascosa, Bastrop, Bexar, Caldwell, Comal, DeWitt and 10 more11 hr
Jan 15, 11:59 AM CSTWind Chill AdvisoryEWXBandera, Bastrop, Blanco, Burnet, Caldwell, Comal and 10 more46 hr

Nearby

Wind Chill Warnings in Texas, 2024Every wind chill warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.